One day at a time …

It’s been about 25 days since I started up with the Tamox and it’s not getting any easier. :(

15ab47fab76a11e388e812d767576a00_8You know that feeling right before you come down with the flu?

Where your whole body hurts and you feel like you’re wearing a heavy wet gorilla suit? That’s what I feel like every day.

Sore bones. Sore joints. Plus add in hot flashes and roller-coaster of out of control emotions and you can kind of understand how I’m feeling.

I went to see a councilor at the Cancer Center. I walked into her office and completely broke down. I think I sobbed through the whole conversation.

The first thing she did was give me a pad of paper and a pen and said “Let’s make a plan…” It was EXACTLY what I needed to do. :)

First thing. Be more gentle with myself. Right now. While the medication is so new in my system and because I’m having so many issues with side effects – I need to only do things that nourish/replenish me.

Second. Call my naturopath and see if there is anything he can suggest to help support my sore joints (and my emotional state) while my body gets used to taking the Tamox.

Third. Stop crying. These “Crazy Person” crying jags that I’m having are because of the chemicals in the Tamox. So I have to set a time of 15 minutes and limit my tears.

Plus she added some other “coping” suggestions that I already do like breathing exercises, meditation, etc etc for my anxiety.

I have always been a “glass half full” kind of girl but this Tamox makes me feel like I’m drowning. If things don’t start improving for me soon I don’t know if I can continue on this medication.

The worst part is that I’M ONLY ON 1/2 A DOSE!! I’m supposed to bump up to a full dose next week. I don’t think I can do it.

I was speaking to a woman in one of my support groups the other day. She’s about the same age as me and is on Tamox as well. We were commiserating about how miserable we are on this medication and she echoed my sentiment.

Neither of us were anticipating the Tamox to be this difficult. We both thought the Surgery/Chemo/Radiation was the hard part and that once we got through that … the pill would just be an inconvenience.

I was so uncomfortable this morning that I told Gerry I wasn’t going to take my pill anymore … but a few hours later … I somehow crawled out of bed, had a bath, brushed my teeth and choked down my dose of Tamox.

1530848_312418698906442_1373350990_nI’m going to give myself 2 more weeks (6 weeks total) to “get used” to this medication. If I don’t see a change in how I feel … I’m going to talk to my oncologist again about what I can do. I feel like such a wuss. :(

Thank goodness for my Magical Hummingbird.

She sits outside my bedroom window every day and chirps at me through the window.

My heart skips a beat every-time I see her. Isn’t it crazy that she sits on the same branch every single day!?

I swear she follows me around the block when I walk the dog. :) I’m so lucky to have a Magical Hummingbird.

 

This entry was posted in Go Vegan!. Bookmark the permalink.

6 Responses to One day at a time …

  1. Vanessa says:

    Sarah,
    If Hummingbird shows up it means:
    You need to be very flexible with the twists and turns your life will take in the next few days.
    Put more emotional sweetness in your life-you need it.
    You’re going through some very heart-opening kinds of experiences, and you’ll quite naturally draw more and more love into your life.
    Openly express the love you have and feel for those important people in your life.
    Give yourself the gift of as many flowers as you can, spread them around your home,and enjoy their sight and fragrance throughout the days to come.
    This is taken from Steven Farmer’s Animal Spirit Guide book.

    I also have a strong hummingbird connection:) Please find strength in the beauty that surrounds you and in the wisdom of your body. You are a strong, strong woman!
    You will kick cancer’s ass!
    Love and hugs,
    Vanessa

  2. Fallopia Tuba says:

    Personally, I think your idea of giving it 2 weeks more is a good one; I’m not sure I’d even give it that.

    Are you able to see an acupuncturist to help you deal with the joint pains? Chronic pain is so emotionally and physically draining, it seems it would be a good idea to treat it if you could.

    Lastly, I love that the hummingbird is looking out for you! Is the hummingbird your totem? I found this page specifically about the hummingbird totem:

    http://www.hummingbirdworld.com/h/totem.htm

  3. Laura Forman says:

    Praying for easing of your symptoms, my dear. I am in remission from Lupus. I had pain and fatigue as a teen, but probably nothing close to what you are experiencing now. Chemo was on my plan too, and that was hard enough.

    Look for the little signs, like the humming bird, that God is watching over you.

    Hugs.

  4. Beth says:

    I started tamoxifen in December and I know just how you feel about the flu symptoms. I found that feeling lessened when I took vitamin B6, B12 and D3. If I didn’t take them, I felt horrid. I also found that low dose aspirin once a day helped too. My ONC approved all of it. I have now been on old Tammy for 5 months and the side effects are much better although I still have a not so great day here and there.
    My issue is that it’s not helping me lose the weight I gained during chemo, so frustrating!
    And the hot flashes are annoying but I pretend I am doing hot yoga. ;)
    I hope you can hang in there a little while longer. I feel much better than I did the first month I started it.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>